MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD GRAY 16GA X 1.77IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD GRAY 16GA X 1.77IN; INTRAVASCULAR CATHETER
Catalog Number 381457
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte autoguard gray 16ga x 1.77in catheter separated from the hub.This occurred on 2 occasions.The following information was provided by the initial reporter: it was reported by the health professional that the catheter detached at the hub twice.An apheresis patient was "stuck" 3 times instead of once, this is the harm to the patient as the result of the product failure.The patient was not caused further harm because of active recovery by the rn's expertise.The nurse was not harmed.On (b)(6) 2021 an apheresis nurse entered the above sb safe(internal tracking system) for an angiocath (bd insyte auto guard lot# 9224642 exp 7/31/22) that detached at the hub twice (two different angiocaths) during a power flow port angiocath insertion required for an apheresis treatment.We switched to a different lot# and did not have any further issues.We have the box of lot numbers in question quarantined and are using the new lot.
 
Event or Problem Description
It was reported that insyte autoguard gray 16ga x 1.77in catheter separated from the hub.This occurred on 2 occasions.The following information was provided by the initial reporter: it was reported by the health professional that the catheter detached at the hub twice.An apheresis patient was "stuck" 3 times instead of once, this is the harm to the patient as the result of the product failure.The patient was not caused further harm because of active recovery by the rn's expertise.The nurse was not harmed.On (b)(6) 2021 an apheresis nurse entered the above sb safe(internal tracking system) for an angiocath (bd insyte auto guard lot# 9224642 exp 7/31/2022) that detached at the hub twice (two different angiocaths) during a power flow port angiocath insertion required for an apheresis treatment.We switched to a different lot# and did not have any further issues.We have the box of lot numbers in question quarantined and are using the new lot.
 
Additional Manufacturer Narrative
H6: investigation summary: bd received forty-eight 16 gauge insyte autoguard units from lot 9224642 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer separated the units into two groups to test for catheter placement and swage depth.During testing it was found that each of the units tested for catheter placement were within product specifications.None of the catheters became separated during testing.However, during the swage depth test one of the units was found to be outside of product specifications.If the swage depth is outside of product specifications it is likely that the catheter will become separated after placement.Based off the testing the engineer was able to verify the reported defect.It was determined that this was a manufacturing defect.The manufacturing facility has been notified of this incident and the findings.A project has been opened by the manufacturing facility to correct this issue.

Brand Name
INSYTE AUTOGUARD GRAY 16GA X 1.77IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11963546
Report Number1710034-2021-00481
Device Sequence Number16991384
Product Code FOZ
UDI-Device Identifier00382903814572
UDI-Public00382903814572
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number381457
Device Lot Number9224642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1